Hail, Allegheny
- When
- June 19, 8:08 PM EST
- Where
- Allegheny County, Pittsburgh
- Measured
- 0.75 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 40.433, -79.983
Numerous reports penny size hail.
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before the first event at Jun 19, 2:00 PM EST, 6 hours 8 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PITTSBURGH PA 300 PM EDT MON JUN 19 2006 .SHORT TERM (TONIGHT THROUGH TUESDAY)... SECONDARY TROF...HIGH CAPES...AND DECENT OMEGA COULD LEAD TO TSTMS THIS EVENING IF LINE DEVELOPING FROM DETROIT TO INDIANAPOLIS FILLS IN. INSTABILITY AND CYCLONIC FLOW OVERNIGHT WILL BRING SC TO REGION OVERNIGHT. ATMOSPHERE DRIES RAPIDLY TOMORROW MORNING AS HIGH PRESSURE BUILDS EAST BRING PARTLY TO MOSTLY SUNNY SKIES BY TUESDAY AFTERNOON. && .LONG TERM (TUESDAY NIGHT THROUGH MONDAY)... GFS SHOWS SHORTWAVE AND ASSOCIATED SURFACE LOW MOVING FROM THE CENTRAL PLAINS INTO THE GREAT LAKES WEDNESDAY. WILL INCLUDE MENTION OF CHANCE POPS FOR THUNDERSTORMS WEDNESDAY. ZONAL PATTERN CONTINUES LATE THIS WEEK WITH SERIES OF SHORT WAVES MOVING ALONG IN FLOW. BROAD UPPER TROUGH SETS UP OVER THE GREAT LAKES BEGINNING OVER THE WEEKEND INTO EARLY NEXT WEEK. AT THE SURFACE...FRONTAL BOUNDARY TO THE NORTH OF OUR FORECAST AREA THURSDAY SAGS DOWN ALONG THE OHIO VALLEY AND BECOMES NEARLY STATIONARY ACROSS THE REGION THROUGH THE WEEKEND. DIFFICULT TO FIND ANY PROLONGED RAIN-FREE PERIODS WEDNESDAY THROUGH THE WEEKEND. SO WILL PLAN TO MENTION CHANCE POPS EACH DAY. TEMPERATURES ARE EXPECTED TO REMAIN A LITTLE ABOVE NORMAL THROUGH FRIDAY WITH A COOL DOWN OVER THE WEEKEND. && .AVIATION... SCT-BKN035 THIS AFTERNOON. SECONDARY TROF...HIGH CAPES...AND DECENT OMEGA COULD LEAD TO TSTMS THIS EVENING IF LINE DEVELOPING FROM DETROIT TO INDIANAPOLIS FILLS IN. INSTABILITY AND CYCLONIC FLOW OVERNIGHT WILL BRING SC TO REGION OVERNIGHT. VSBYS 3 -5 MI FOG AROUND SUNRISE. EXPECT DRYING FROM MID MORNING ON WITH GENERALLY SCT CU BY TUES AFTERNOON. && .PBZ WATCHES/WARNINGS/ADVISORIES... MD...NONE. OH...NONE. PA...NONE. WV...NONE. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PITTSBURGH PA 412 PM EDT MON JUN 19 2006 MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016- 020>023-029>032-WVZ001>004-012-021>023-041-200815- GARRETT-TUSCARAWAS-CARROLL-COLUMBIANA-COSHOCTON-HARRISON- JEFFERSON OH-MUSKINGUM-GUERNSEY-BELMONT-NOBLE-MONROE-MERCER- VENANGO-FOREST-LAWRENCE-BUTLER-CLARION-JEFFERSON PA-BEAVER- ALLEGHENY-ARMSTRONG-INDIANA-WASHINGTON-WESTMORELAND-GREENE- FAYETTE-HANCOCK-BROOKE-OHIO-MARSHALL-WETZEL-MARION-MONONGALIA- PRESTON-TUCKER- 412 PM EDT MON JUN 19 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN MARYLAND...EAST CENTRAL OHIO...NORTHWEST PENNSYLVANIA...SOUTHWEST PENNSYLVANIA...WEST CENTRAL PENNSYLVANIA...NORTHERN WEST VIRGINIA AND NORTHERN PANHANDLE OF WEST VIRGINIA. .DAY ONE...TONIGHT THERE IS A RISK OF SEVERE THUNDERSTORMS TONIGHT...ESPECIALLY FROM INTERSTATE 80 AND NORTH. HOWEVER...SEVERE THUNDERSTORMS COULD ALSO DEVELOP ELSEWHERE THROUGHOUT THE REGION LATER IN THE EVENING. THE GREATEST THREAT WILL BE FROM LARGE HAIL...STRONG DAMAGING WINDS...AND LIGHTNING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY A SLIGHT RISK OF SEVERE THUNDERSTORMS IS EXPECTED ON WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS LIKELY.
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
628 PM EDT MON JUN 19 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0625 PM TSTM WND DMG UTICA 41.44N 79.96W
06/19/2006 VENANGO PA EMERGENCY MNGR
LARGE TREES DOWN.
&&
TPARRISHPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
643 PM EDT MON JUN 19 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0635 PM TSTM WND DMG FRANKLIN 41.39N 79.84W
06/19/2006 VENANGO PA EMERGENCY MNGR
LARGE TREE FELL INTO A HOME ON 10TH STREET.
&&
TPARRISHPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
658 PM EDT MON JUN 19 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0650 PM TSTM WND DMG 6 E OIL CITY 41.43N 79.59W
06/19/2006 VENANGO PA LAW ENFORCEMENT
LARGE TREES BLOWN DOWN IN PRESIDENT NEAR SR62.
&&
TPARRISHSPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 712 PM EDT MON JUN 19 2006 PAZ014-022-200015- ARMSTRONG PA-BUTLER PA- 712 PM EDT MON JUN 19 2006 ...THUNDERSTORMS... THUNDERSTORMS TO MOVE THROUGH THE FOLLOWING COUNTIES... BUTLER AND ARMSTRONG... AT 710 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR IN PITTSBURGH INDICATED STRONG THUNDERSTORMS IN NORTHEASTERN BUTLER COUNTY...MOVING EAST AT 25 MPH TOWARD NORTHERN ARMSTRONG COUNTY. SOME LOCATIONS THAT WILL BE IMPACTED BY THESE STORMS INCLUDE... BRADYS BEND...CHICORA AND HOOKER KEEP AN EYE TO THE SKY AND MOVE TO A SAFE PLACE IF THUNDERSTORMS APPROACH. PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...1-877-633-6772. WOODRUM
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
717 PM EDT MON JUN 19 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0710 PM TSTM WND DMG 5 W KNOX 41.23N 79.63W
06/19/2006 CLARION PA EMERGENCY MNGR
TREES DOWN.
&&
TPARRISHPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
729 PM EDT MON JUN 19 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0710 PM TSTM WND DMG 5 NNE TIONESTA 41.56N 79.41W
06/19/2006 FOREST PA LAW ENFORCEMENT
LARGE TREES BLOWN DOWN NEAR ENDEAVOR ALONG SR666.
&&
TPARRISHThe Pittsburgh radar (KPBZ), 23 km away, was scanning. The volume nearest the first event began at 01:09 UTC.
1 hail. Local standard time, as filed.
Numerous reports penny size hail.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Pennsylvania in 2006Every state in 2006This day in weather historyWarnings in Pennsylvania, June 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5511622.